Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 29, 2022, 3:08 PM EDT for Flagler County, Saint Johns County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2022, 3:08 PM EDT (19:08 UTC)
- Expired
- Sep 29, 2022, 9:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Flagler County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 100 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
226
WGUS52 KJAX 291908
FFWJAX
FLC035-109-300100-
/O.NEW.KJAX.FF.W.0009.220929T1908Z-220930T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
Issued by National Weather Service Tallahassee FL
308 PM EDT Thu Sep 29 2022
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
Northeastern Flagler County in northeastern Florida...
Southeastern St. Johns County in northeastern Florida...
* Until 900 PM EDT.
* At 308 PM EDT, the public reported heavy rain and flash flooding
across the warned area. Between 7 and 10 inches of rain have
fallen. Additional rainfall amounts of 2 to 4 inches are possible
in the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Public reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Palm Coast, Saint Augustine, Flagler Beach, Bunnell, Saint
Augustine Beach, Marineland, Crescent Beach, Butler Beach, Saint
Augustine Shores, Saint Augustine South, Vilano Beach, Beverly
Beach, Dupont Center and Anastasia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2993 8130 2985 8126 2946 8111 2946 8112
2945 8113 2943 8126 2991 8141
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW1 follow-up statement
144
WGUS72 KJAX 300054
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
854 PM EDT Thu Sep 29 2022
FLC035-109-300104-
/O.EXP.KJAX.FF.W.0009.000000T0000Z-220930T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Flagler FL-St. Johns FL-
854 PM EDT Thu Sep 29 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING FOR
NORTHEASTERN FLAGLER AND SOUTHEASTERN ST. JOHNS COUNTIES...
The heavy rain has ended. Minor flooding may continue in areas with
poor drainage. Please continue to heed remaining road closures.
LAT...LON 2993 8130 2985 8126 2946 8111 2946 8112
2945 8113 2943 8126 2991 8141
$$
WOLFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 1:55 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 29, 1:55 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL Issued by National Weather Service New Orleans LA 155 PM EDT Thu Sep 29 2022 ...New AVIATION... .AVIATION... (18Z TAFS) Issued at 142 PM EDT Thu Sep 29 2022 Widespread MVFR to IFR impacts are ongoing at all terminals due to nearby Tropical Storm Ian which is expected to pass to the east off the coast of Florida through the afternoon and evening hours. Low level wind shear upwards of 50 to 60 knots is expected at all terminals except KGNV. Impacts to visibilities and ceilings will gradually improve from south to north across our area with conditions expected to worsen at KSSI later this evening as Ian moves northward. TJS && .NEAR TERM... (Through Friday Night) Issued at 315 AM EDT Thu Sep 29 2022 While Tropical Storm conditions have been ongoing along the NE FL/SE GA Coastal Counties, drier air mass has been drawn southward across inland portions of SE GA/NE FL, with dew points falling into the 30s/40s/50s and RH levels as low as 30-35% early this morning. This is keeping the heavy rainfall confined to the Atlantic Coastal counties and I-95 corridor and only pushing as far inland as the St Johns River Basin. This trend will continue over the next 24 hours as Ian slowly tracks towards the FL East Coast and then tracks through the NE FL/SE GA Atlantic Coastal waters tonight and Friday, before lifting Northward into the Carolinas for Friday Night. Will likely stay the course with the Flood Watch and Tropical Storm Warnings along the I-95 corridor from SE GA south through NE FL and along the St Johns River Basin while along the US 301 corridor in NE FL where the sharp edge of heavy rainfall and winds end, may need to trim back on some of these headlines as we move through the day today. Otherwise as the system pulls northward through the Coastal Waters tonight, the heavy rainfall will start to end from Southwest to Northeast across the region, ending across inland NE FL late tonight, then ending across the rest of the area early Friday. The winds will take a bit longer to weaken on Friday as Ian tracks through the coastal waters, but likely to see the end of Tropical Storm Force wind gusts through the day. Temps will remain below normal through the period with the widespread rainfall and north flow around Ian. Temps remain below normal with highs only reaching around 70 degrees inland today and middle 70s along the coast. Another cooler than normal day on Friday with highs in the upper 60s across SE GA, but rebounding into the 70s across NE FL by the late afternoon hours as rainfall ends and some clearing starts. && .SHORT TERM... (Saturday through Sunday night) Issued at 315 AM EDT Thu Sep 29 2022 Post storm residual mid/level upper trough will be over the region in the wake of Ian with much drier air air mass and precip free with PWATS less than an inch in place over SE GA and NE FL. The system will be over the inland Carolinas during the weekend in a much debilitated residual storm then depression. Highs will in the 80 to 85 degree range Saturday through Sunday, with lows upper 50s interior SE GA to mid 60s north central FL and coast by Sunday. && .LONG TERM... (Monday through Wednesday) Issued at 315 AM EDT Thu Sep 29 2022 Zonal flow will be in place Monday through Wednesday with a trailing sfc trough axis or cold front working southward in the wake of Ida with mainly dry weather in place through Wednesday. There may be some isolated shower along the front and offshore waters but not enough to mention showers over land areas in the forecast. There will be beautiful weather with highs in the upper 70s to lower 80s. Lows will be in the upper 50s SE GA and lower to mid 60s inland, with mid 60s coast. && .MARINE... Issued at 315 AM EDT Thu Sep 29 2022 Hurricane Ian will track east-northeast across south central FL Today, then north up the offshore waters Tonight through Friday morning. The region will be in the trough behind the storm system over the weekend into early next week. Stay tuned to the National Hurricane Center for the latest updates and plan accordingly. (Issued by JAX) && .HYDROLOGY... Issued at 315 AM EDT Thu Sep 29 2022 Hurricane Ian will continue to move very slow as the system slides from south central Florida into east central Florida with a decaying trend as the system moves closer the east coast of Florida. Rainfall amount will be tempered with a more south and east track with best threat Tonight through Friday night...Rainfall totals of 5 to 10 inches with locally higher amounts of 15 inches over eastern Putnam, eastern Marion, Flagler and southeast St. Johns Counties with trends markedly decreasing northwest of this immediate precipitation axis to the North and west of this line. As a result, most river levels that were forecast to go into moderate and major levels will most likely be in action to minor stages due to this shift. As Saturday progresses the tropical moisture associated with Ian will advect well northward as system moves into the Carolinas this weekend. && .PRELIMINARY POINT TEMPS/POPS... AMG MMM MMM MMM MMM / MMM MMM MMM MMM SSI MMM MMM MMM MMM / MMM MMM MMM MMM JAX MMM MMM MMM MMM / MMM MMM MMM MMM SGJ MMM MMM MMM MMM / MMM MMM MMM MMM GNV MMM MMM MMM MMM / MMM MMM MMM MMM OCF MMM MMM MMM MMM / MMM MMM MMM MMM && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. &&
In the hours before
Local storm report, Sep 29, 2:01 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HIGH SURF 2 N FLAGLER BEACH 29.50N 81.14W
09/29/2022 FLAGLER FL PUBLIC
LARGE WAVES ARE TOSSING EROSION CONTROL
ROCKS ONTO A1A. ROAD IS CLOSED. ROCKS ARE
ABOUT THE SIZE OF A PINEAPPLE.
&&
ACSLocal storm report, Sep 29, 2:20 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM STORM SURGE 4 WSW MARINELAND 29.65N 81.28W
09/29/2022 FLAGLER FL PUBLIC
PELICER CREEK TIDE GAUGE HAS REACHED 4.03
FEET MHHW. THIS REPRESENTS MAJOR FLOODING
LEVELS FOR THE INTRACOASTAL WATERWAY IN THE
MARINELAND/MATANZAS INLET AREAS.
&&
ACSLocal storm report, Sep 29, 2:30 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLOOD 8 SW BUNNELL 29.39N 81.37W
09/29/2022 FLAGLER FL OTHER FEDERAL
TOTAL WATER LEVEL DUE TO STORM SURGE AND
RAINFALL FLOODING. LEVEL REPORTED BY USGS
GAUGE HAW CREEK-RUSSELL LANDING AT 6.56 FT
MHHW.
&&
ACSLocal storm report, Sep 29, 2:57 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
257 PM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM STORM SURGE AL'S HOUSE 30.26N 81.43W
09/29/2022 DUVAL FL PUBLIC
STORM SURGE AT THE LEVEL OF IRMA, POSSIBLY A
FEW INCHES HIGHER.
&&
ACSLocal storm report, Sep 29, 2:59 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
259 PM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM STORM SURGE HAMMOCKS OF OAK LANDING 30.26N 81.43W
09/29/2022 DUVAL FL PUBLIC
CORRECTS PREVIOUS STORM SURGE REPORT FROM
AL'S HOUSE. STORM SURGE AT THE LEVEL OF
IRMA, POSSIBLY A FEW INCHES HIGHER.
&&
ACSLocal storm report, Sep 29, 3:05 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TROPICAL STORM 1 NW FERNANDINA BEACH 30.67N 81.47W
09/29/2022 NASSAU FL FIRE DEPT/RESCUE
FERNANDINA BEACH FIRE CHIEF REPORTS MINOR
DAMAGE TO FERNANDINA HARBOR MARINA. RAMP IS
IN WATER AND BOBBING ALONGSIDE FLOATING
DOCKS.
&&
ACSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:13 AM EDT | Areal Flood Advisory | JAX | Flagler, Putnam, Saint Johns | 7 hr |
| Sep 29, 5:27 AM EDT | Flood Watch | JAX | Clay, Duval, Flagler, Marion, Nassau, Putnam | 11 hr |
| Sep 29, 11:21 AM EDT | Flash Flood Warning | JAX | Saint Johns | 4 hr |
| Sep 29, 12:00 PM EDT | Hurricane Warning | JAX | 23 hr | |
| Sep 29, 12:14 PM EDT | Flash Flood Warning | JAX | Flagler | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.